MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5515-F-301
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
It was reported that when the circulator was passing the 3 left ps cemented (triathlon) femur to the surgical tech, the implant could not be removed from the inner packaging.In order to avoid any sterilization concerns, the surgeon had a new implant opened instead.There were no surgical delays, and no adverse affects to the patient.This was during a primary surgery.
 
Additional Manufacturer Narrative
An event regarding packaging issue involving a triathlon femoral component was reported.The event was not confirmed.Device evaluation: the device was not returned.However, a visual inspection of the picture of the device noted that inner packaging was stuck on the posterior side of the femoral component.Apart from this the implant looks unremarkable.(refer attached images).Clinician review: not performed as medical records were not received for review with a clinical consultant.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there have been no similar previous reported events for this lot id.Conclusions: a visual inspection of the device noted that inner packaging was stuck on the posterior side of the side of the femoral component.However, the event could not be confirmed nor the root cause determined as the product was not returned.No further investigation is required at this time.If additional information or the device becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6746022
Report Number0002249697-2017-02298
Device Sequence Number16349026
Product Code MBH
UDI-Device Identifier07613327050356
UDI-Public07613327050356
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2020
Device Catalogue Number5515-F-301
Device Lot NumberSYU4SZO4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;